Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 169, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 4, 2017, 8:53 PM CDT for Bandera County, Medina County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2017, 8:53 PM CDT (01:53 UTC)
- Expired
- Jun 4, 2017, 9:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bandera County, TX, Medina County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:55 PM CDT | TSTM WND GST 60 | 1 Sse Medina, TX | PEA SIZE HAIL OCCURRED ALONG WITH HIGH WIND GUSTS. |
| Jun 4, 8:55 PM CDT | TSTM WND GST 60 | 1 Sse Medina, TX | PEA SIZE HAIL OCCURRED ALONG WITH HIGH WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2197 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240
WUUS54 KEWX 050153
SVREWX
TXC019-325-050245-
/O.NEW.KEWX.SV.W.0169.170605T0153Z-170605T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
853 PM CDT SUN JUN 4 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northern Medina County in south central Texas...
Central Bandera County in south central Texas...
* Until 945 PM CDT
* At 853 PM CDT, a severe thunderstorm was located near Tarpley,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bandera, Tarpley, Lakehills and Bandera Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2972 9942 2985 9911 2961 9886 2935 9938
TIME...MOT...LOC 0153Z 328DEG 18KT 2967 9920
HAIL...1.00IN
WIND...60MPH
$$
MSL1 follow-up statement
320 WWUS54 KEWX 050215 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 915 PM CDT SUN JUN 4 2017 TXC019-325-050245- /O.CON.KEWX.SV.W.0169.000000T0000Z-170605T0245Z/ Medina TX-Bandera TX- 915 PM CDT SUN JUN 4 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHERN MEDINA AND CENTRAL BANDERA COUNTIES... At 914 PM CDT, a severe thunderstorm was located 9 miles southeast of Tarpley, moving southeast at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Public. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Bandera, Tarpley, Lakehills and Bandera Falls. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 2972 9942 2985 9911 2961 9886 2935 9938 TIME...MOT...LOC 0214Z 328DEG 18KT 2958 9913 HAIL...<.75IN WIND...60MPH $$ MSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:32 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 4, 6:32 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 632 PM CDT Sun Jun 4 2017 .AVIATION.../00Z Update/ Scattered convection continues across the region moving E/SE around the western side of the upper level low. This trend will continue with numerous outflow boundaries creating variable winds and allowing for new convection to develop. Should see a decrease after sunset in the coverage and intensity of convection, but a repeat is expected in NW flow on Monday. With timing and location issues will go with vicinity for the start and ending time frame of this forecast. Later forecast can pinpoint the windshifts and onset of convection. Currently VFR across the area and expect this trend to continue thru the forecast period. Could see a period of MVFR cigs after 09Z and thru 15Z, but for now maintained VFR. Winds will be variable, but mostly northerly around 5 knots tonight and N/NW 7-10 knots after 15Z. Winds in or near any convection will be much stronger. && .PREV DISCUSSION... /ISSUED 238 PM CDT Sun Jun 4 2017/ SHORT TERM (Tonight through Monday Night)... The ITCZ-like atmosphere continues across TX/LA today with scattered showers and thunderstorms, some with intense downpours and gusty winds, and outflow boundaries and differential heating providing the lift for new convection. While overall PoPs are moderate for any given location, driving 100 miles around the area would likely cause drivers to turn on the wipers at least once. More important is drivers Turn Around and Don't Drown if approaching any location where water is rushing across the road. The storms should wane this evening with the loss of diurnal heating, but like last night, the Low Level Jet might support isolated storms around throughout the night. LONG TERM (Tuesday through Sunday)... The longwave trough that has locked-in a seasonally-cool and wet period the last few days will begin to move east and get absorbed in a large trough centered over the Great Lakes. This will result in reduced chances for rain areawide on Monday, and rain chances only for the coastal plains east of I-35 on Tuesday. Weak subtropical ridging will bring a return to dry weather and seasonal temperatures from Wednesday onward, but the longer ranges of the GFS and ECMWF indicate the ridge will not become established over the Desert Southwest as it usually does this time of year. In fact, a high amplitude trough-ridge-trough pattern will progress across the northern two-thirds of the U.S. during the week of June 11th -- with a roller coaster of conditions at many locations. South Central Texas is on the southern periphery of this pattern, so the sensible weather for us should be near normal temperatures with only isolated afternoon showers and thunderstorms each day. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 88 70 89 69 / 50 60 20 10 10 Austin Bergstrom Intl Airport 69 87 70 88 68 / 50 60 20 10 10 New Braunfels Muni Airport 69 88 69 88 68 / 50 60 20 10 10 Burnet Muni Airport 67 85 68 87 67 / 40 50 10 10 10 Del Rio Intl Airport 71 94 71 92 72 / 20 - 10 - 10 Georgetown Muni Airport 68 86 69 88 67 / 40 60 20 10 10 Hondo Muni Airport 69 91 69 90 68 / 50 40 10 10 10 San Marcos Muni Airport 69 88 69 89 68 / 50 60 20 10 10 La Grange - Fayette Regional 70 87 70 88 70 / 50 60 30 20 10 San Antonio Intl Airport 71 89 71 90 70 / 50 50 20 10 10 Stinson Muni Airport 71 90 71 90 70 / 50 50 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...10 Synoptic/Grids...Allen Public Service/Data Collection...30
Hazardous weather outlook, Jun 4, 2:23 PM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 223 PM CDT Sun Jun 4 2017 TXZ171>173-183>194-202>209-217>225-228-051930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 223 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Chances of showers and thunderstorms continue today and tonight. Locally heavy rain causing minor flooding is possible along with isolated strong storms producing damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Chances of showers and thunderstorms continue Monday and Tuesday. Isolated strong storms with hail and gusty winds as well as locally heavy rain causing minor flooding are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 4, 7:07 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
707 PM CDT SUN JUN 4 2017
TXZ194-050045-
Lee TX-
707 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEE COUNTY UNTIL 745
PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near
Giddings, moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Giddings, Lincoln and Loebau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 9679 3011 9685 3007 9695 3028 9703
3036 9684 3023 9674 3020 9674
TIME...MOT...LOC 0007Z 333DEG 14KT 3026 9690
ALLENSpecial weather statement, Jun 4, 7:10 PM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 710 PM CDT SUN JUN 4 2017 TXZ186-189-050100- Kerr TX-Kendall TX- 710 PM CDT SUN JUN 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KERR AND NORTHWESTERN KENDALL COUNTIES UNTIL 800 PM CDT... At 710 PM CDT, Doppler radar was tracking a strong thunderstorm near Kerrville, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kerrville, Comfort, Center Point, Cypress Creek and Kerrville State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3005 9875 2979 9895 3006 9921 3014 9902 TIME...MOT...LOC 0010Z 327DEG 22KT 3007 9906 MSL
Special weather statement, Jun 4, 7:17 PM CDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 717 PM CDT SUN JUN 4 2017 TXZ190-191-206-050100- Comal TX-Blanco TX-Hays TX- 717 PM CDT SUN JUN 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HAYS...SOUTH CENTRAL BLANCO AND NORTHEASTERN COMAL COUNTIES UNTIL 800 PM CDT... At 717 PM CDT, Doppler radar was tracking a strong thunderstorm over Twin Sisters, or near Blanco, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Wimberley, Blanco, Canyon Lake, Twin Sisters, Fischer and Startzville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3004 9847 3014 9838 2997 9810 2982 9827 TIME...MOT...LOC 0017Z 306DEG 23KT 3003 9837 ALLEN
Special weather statement, Jun 4, 7:49 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
749 PM CDT SUN JUN 4 2017
TXZ186-187-189-050130-
Kerr TX-Bandera TX-Kendall TX-
749 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BANDERA...SOUTHEASTERN
KERR AND KENDALL COUNTIES UNTIL 830 PM CDT...
At 748 PM CDT, Doppler radar was tracking a strong thunderstorm over
Comfort, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Boerne, Comfort, Walnut Grove, Lakehills, Kendalia, Bandera Falls,
Sisterdale, Kreutzberg, Pipe Creek, Welfare, Nelson City, Waring,
Cascade Caverns and Crown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2994 9843 2972 9875 2972 9878 2967 9883
2959 9894 2988 9909 3009 9885
TIME...MOT...LOC 0048Z 313DEG 16KT 2995 9893
MSLSpecial weather statement, Jun 4, 8:15 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
815 PM CDT SUN JUN 4 2017
TXZ187-189-204-205-050200-
Bexar TX-Medina TX-Bandera TX-Kendall TX-
815 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MEDINA...
SOUTHEASTERN BANDERA...SOUTHWESTERN KENDALL AND NORTHWESTERN BEXAR
COUNTIES UNTIL 900 PM CDT...
At 815 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boerne, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
San Antonio, Boerne, Castroville, San Antonio Int Ap, Leon Valley,
Helotes, Fair Oaks Ranch, Shavano Park, Hollywood Park, Lacoste,
Cross Mountain, Walnut Grove, The Dominion, Kreutzberg, Sea World,
Cliff, Timberwood Park, Leon Springs, Lakehills and Castle Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2928 9885 2976 9894 2991 9875 2980 9858
2974 9864 2975 9862 2974 9861 2975 9860
2974 9858 2976 9855 2974 9853 2974 9849
2964 9834 2962 9834 2961 9833
TIME...MOT...LOC 0115Z 328DEG 24KT 2977 9882
MSLSpecial weather statement, Jun 4, 8:24 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
824 PM CDT SUN JUN 4 2017
TXZ187-204-050215-
Medina TX-Bandera TX-
824 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEDINA AND CENTRAL
BANDERA COUNTIES UNTIL 915 PM CDT...
At 824 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medina, moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Medina, Hondo, Bandera, Tarpley, D'Hanis, Mico and Lakehills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2984 9943 2991 9930 2990 9927 2973 9905
2949 9889 2925 9929
TIME...MOT...LOC 0124Z 328DEG 24KT 2976 9928
MSLThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:07 PM CDT | Special Weather Statement | EWX | Lee | 38 min |
| Jun 4, 7:10 PM CDT | Special Weather Statement | EWX | Kendall | 50 min |
| Jun 4, 7:17 PM CDT | Special Weather Statement | EWX | Comal | 43 min |
| Jun 4, 7:49 PM CDT | Special Weather Statement | EWX | Kendall | 41 min |
| Jun 4, 8:15 PM CDT | Special Weather Statement | EWX | Bexar | 45 min |
| Jun 4, 8:24 PM CDT | Special Weather Statement | EWX | Bandera | 51 min |
| Jun 4, 9:30 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 60 min |
| Jun 4, 9:55 PM CDT | Special Weather Statement | EWX | Uvalde, Zavala | 50 min |
| Jun 4, 10:02 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 58 min |
| Jun 4, 10:48 PM CDT | Special Weather Statement | EWX | Frio | 42 min |
| Jun 4, 10:53 PM CDT | Special Weather Statement | EWX | Kerr, Real | 52 min |
| Jun 4, 10:55 PM CDT | Special Weather Statement | EWX | Atascosa | 50 min |
| Jun 4, 11:07 PM CDT | Special Weather Statement | EWX | Gillespie | 38 min |
| Jun 5, 12:23 AM CDT | Special Weather Statement | EWX | Uvalde | 37 min |
| Jun 5, 4:28 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 47 min |
| Jun 5, 3:33 PM CDT | Special Weather Statement | EWX | Burnet | 42 min |
| Jun 5, 4:28 PM CDT | Special Weather Statement | EWX | Travis | 47 min |
| Jun 5, 4:47 PM CDT | Special Weather Statement | EWX | Hays | 58 min |
| Jun 5, 4:48 PM CDT | Special Weather Statement | EWX | Travis, Williamson | 57 min |
| Jun 5, 5:21 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 114 min |
| Jun 5, 5:30 PM CDT | Special Weather Statement | EWX | Travis | 45 min |
| Jun 5, 5:57 PM CDT | Special Weather Statement | EWX | Gonzales | 48 min |
| Jun 5, 6:05 PM CDT | Special Weather Statement | EWX | Wilson | 55 min |
| Jun 5, 6:11 PM CDT | Special Weather Statement | EWX | Guadalupe | 49 min |
| Jun 5, 6:37 PM CDT | Special Weather Statement | EWX | Gonzales | 68 min |
| Jun 5, 6:47 PM CDT | Special Weather Statement | EWX | Atascosa | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.